Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 4, 2005, 11:34 PM CDT for McDonald County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 11:34 PM CDT (04:34 UTC)
- Expired
- Jun 5, 2005, 12:34 AM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County McDonald County, MO
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 10:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 050436
SVRSGF
MOC119-050530-
/O.NEW.KSGF.SV.W.0043.050605T0434Z-050605T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDONALD COUNTY IN MISSOURI.
* UNTIL 1230 AM CDT.
* AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 15 MILES SOUTH OF JAY...
OR 17 MILES SOUTHWEST OF DECATUR...AND MOVING NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT ALL AREAS OF MCDONALD COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY...WITH WINDS OF OVER 70
MPH REPORTED.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHEAST OKLAHOMA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3609 9515 3594 9502 3648 9406 3672 9412
3675 9459
$$
BROWNING3 follow-up statements
000
WWUS53 KSGF 050452
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CDT SAT JUN 4 2005
MOC119-050530-
/O.CON.KSGF.SV.W.0043.000000T0000Z-050605T0530Z/
MCDONALD MO-
1149 PM CDT SAT JUN 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MCDONALD COUNTY UNTIL
1230 AM CDT...
AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SULPHUR SPRINGS...
OR 5 MILES WEST OF BELLA VISTA...AND MOVING NORTHEAST AT 65 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY FAR SOUTHERN AND
SOUTHWEST AREAS OF MCDONALD COUNTY...INCLUDING THE TOWNS OF
JANE...CAVERNA...AND JACKET.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHEAST OKLAHOMA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3609 9515 3594 9502 3648 9406 3672 9412
3675 9459
$$
BROWNING000
WWUS53 KSGF 050525
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT SUN JUN 5 2005
MOC119-050530-
/O.CON.KSGF.SV.W.0043.000000T0000Z-050605T0530Z/
MCDONALD MO-
1223 AM CDT SUN JUN 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MCDONALD COUNTY UNTIL
1230 AM CDT...
AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THE LEADING EDGE OF THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF SENECA TO 10 MILES
EAST OF GOODMAN TO 7 MILES WEST OF WASHBURN TO AVOCA TO 21 MILES
SOUTH OF ROGERS...AND MOVING NORTHEAST AT 50 MPH. DESTRUCTIVE WINDS
WERE CONTINUING WELL BEHIND THE INITIAL LINE IN MCDONALD COUNTY.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
MCDONALD COUNTY...INCLUDING THE TOWNS OF GOODMAN AND POWELL.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MCDONALD COUNTY INCLUDING POWER OUTAGES AND TREES DOWN. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3609 9515 3594 9502 3648 9406 3672 9412
3675 9459
$$
BROWNING000
WWUS53 KSGF 050534
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 AM CDT SUN JUN 5 2005
MOC119-050544-
/O.EXP.KSGF.SV.W.0043.000000T0000Z-050605T0530Z/
MCDONALD MO-
1234 AM CDT SUN JUN 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR MCDONALD COUNTY HAS BEEN
ALLOWED TO EXPIRE...
AT 1232 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3609 9515 3594 9502 3648 9406 3672 9412
3675 9459
$$
BROWNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:20 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 4, 11:20 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 PM CDT SAT JUN 4 2005 .MESOSCALE DISCUSSION... INTENSE SMALL SCALE BOW ECHO HAS DEVELOPED SOUTHEAST OF TULSA AND IS ACCELERATING NORTHEAST TOWARD FAR SOUTHWEST MISSOURI. OKLAHOMA MESONET HAS RECORDED WIND GUSTS TO NEARLY 70 MPH...AND THE SYSTEM CONTINUES TO ACCELERATE. LAST COUPLE OF VOLUME SCANS THE LEADING EDGE OF THE BOW WAS RACING NORTHEAST AT 60KT. ENVIRONMENT AHEAD OF THIS BOW IS FAIRLY UNIFORM SO NO APPARENT ENVIRONMENTAL REASON IS EVIDENT FOR RAPID WEAKENING BEFORE THIS STORM MAKES IT INTO FAR SW MISSOURI. VERY VERY RAPID MOVEMENT OF THIS BOW WILL REQUIRE PROACTIVE WARNING ISSUANCE TO STAY AHEAD OF THE WIND. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH FOR VERNON COUNTY THROUGH TONIGHT. .KS...FLASH FLOOD WATCH FOR BOURBON...CHEROKEE AND CRAWFORD COUNTIES THROUGH TONIGHT. WFO SGF
Hazardous weather outlook, Jun 4, 11:21 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1121 PM CDT SAT JUN 4 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060430- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1121 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING: HAIL TO THE SIZE OF QUARTERS. DAMAGING WIND GUSTS TO 80 MPH. HEAVY RAINFALL THAT COULD LEAD TO ISOLATED FLASH FLOODING. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT PORTIONS OF THE OZARKS AND SOUTHEAST KANSAS OVERNIGHT. THE GREATEST THREAT OF DAMAGING WINDS AND LARGE HAIL WILL BE IN FAR SOUTHWEST MISSOURI BETWEEN MIDNIGHT AND 2 AM. THUNDERSTORMS WILL MOVE ACROSS THE REST OF THE OZARKS OVERNIGHT WITH A GRADUAL WEAKENING TREND EXPECTED. THE THREAT FOR FLASH FLOODING WILL REMAIN GREATEST WHERE RECENT HEAVY RAINFALL HAS SATURATED GROUNDS NORTH AND WEST OF A BAXTER SPRINGS KANSAS TO NEVADA LINE. DISCUSSION: THUNDERSTORMS WILL MOVE INTO FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI OVERNIGHT. INCREASING WIND SHEAR AND A COLD POOL DEVELOPING ACROSS NORTHEAST OKLAHOMA WILL LIKELY MOVE INTO FAR SOUTHWEST MISSOURI BEFORE MIDNIGHT...AND THEN MOVE NORTHEAST ACROSS SOUTHERN MISSOURI OVERNIGHT. WEAKER INSTABILITY EASTWARD ACROSS THE OZARKS WILL LIKELY LESSEN THE OVERALL SEVERE WEATHER THREAT EAST OF SPRINGFIELD. HOWEVER...ENOUGH WIND SHEAR MAY ALLOW FOR AN ISOLATED SEVERE THUNDERSTORM EAST OF HIGHWAY 65. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MAY REDEVELOP SUNDAY...GENERALLY ALONG AND SOUTH OF INTERSTATE 44. ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN FAR SOUTHWEST MISSOURI AFTER MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
In the hours before
Special weather statement, Jun 4, 8:37 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 837 PM CDT SAT JUN 4 2005 KSZ073-097-101-MOZ066>067-077>078-088>089-093>094-101>102- 050400- BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-CEDAR-DADE-JASPER- LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON- 837 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 398 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSOURI ST. CLAIR... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... DADE... JASPER... LAWRENCE... MCDONALD... NEWTON... VERNON... THIS INCLUDES THE CITIES OF...LAMAR...FORT SCOTT...MONETT... CASSVILLE...AURORA...MOUNT VERNON...BAXTER SPRINGS...COLUMBUS... PITTSBURG...ANDERSON...PINEVILLE...EL DORADO SPRINGS...STOCKTON... NEOSHO...GREENFIELD...NEVADA...APPLETON CITY...OSCEOLA... JOPLIN AND CARTHAGE.
Special weather statement, Jun 4, 10:46 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1046 PM CDT SAT JUN 4 2005 KSZ073-097-101-MOZ066>067-077>078-088>089-093>094-101>102- 051100- BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-CEDAR-DADE-JASPER- LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON- 1046 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF. 398 AND HAS ISSUED TORNADO WATCH 399 UNTIL 6 AM CDT FOR THE FOLLOWING AREA... IN KANSAS THE NEW WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THE NEW WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSOURI ST. CLAIR... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... DADE... JASPER... LAWRENCE... MCDONALD... NEWTON... VERNON... THIS INCLUDES THE CITIES OF...LAMAR...FORT SCOTT...MONETT... CASSVILLE...AURORA...MOUNT VERNON...BAXTER SPRINGS...COLUMBUS... PITTSBURG...ANDERSON...PINEVILLE...EL DORADO SPRINGS...STOCKTON... NEOSHO...GREENFIELD...NEVADA...APPLETON CITY...OSCEOLA... JOPLIN AND CARTHAGE. MOZ055>056-068-051100- BENTON-HICKORY-MORGAN- 1046 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 399 IN EFFECT UNTIL 6 AM CDT FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES IN CENTRAL MISSOURI BENTON... HICKORY... MORGAN... THIS INCLUDES THE CITIES OF...HERMITAGE...WARSAW... COLE CAMP AND VERSAILLES.
Special weather statement, Jun 4, 11:16 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1116 PM CDT SAT JUN 4 2005 MOZ101-050515- MCDONALD- 1116 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY... AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM MOVING INTO DELAWARE AND ADAIR COUNTIES IN NORTHEASTERN OKLAHOMA...AND MOVING NORTHEAST AT 65 MPH. THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS TO 70 MPH...AND WILL MOVE INTO MCDONALD COUNTY BETWEEN 1145 PM AND MIDNIGHT. PEOPLE IN MCDONALD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THIS STORM. BROWNING
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:03 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Newton | 61 min |
| Jun 5, 12:37 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 48 min |
| Jun 5, 3:07 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.